It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 12-21-2011, 10:36 AM   #1
Newbie
(female)
 
Join Date: Dec 2011
Location: England
Posts: 1
brith001 HB User
Keppra Depression

I'm 19, I've been taking Keppra for around 6 months, my epilepsy is mild (had 3 seizures in the past 18 months one of which whilst on keppra) however since starting back university I'm not the same cheerful person I once was, for the majority of the time I can pretend to be fine but recently increasingly frequently I just find my self crying over small things that I'm not even upset about just about anything can set me off. It's not what I would identify as depression as I'm not necessarily 'down' more an overwhelming negative emotion. I dont know what to do it's disconcerting as well as embarrassing. What's worse is that people are starting to notice I find that I'm being constantly asked if 'I'm ok?' despite trying my best to hide it people are still noticing. I really dont want a diagnosis of depression hanging over my head, but on researching other medications I can't identify a better alternative to Keppra, I also worried that my neurologist will not take me seriously. Has anyone else experienced similar problems or have advice about how I should proceed.

 
Reply With Quote
The following 2 users give hugs of support to: brith001
Mander1019 (12-22-2011), Positive Cynic (12-22-2011)
Old 12-22-2011, 12:49 AM   #2
Newbie
(female)
 
Join Date: Dec 2011
Location: Chicago, IL
Posts: 3
Mander1019 HB User
Re: Keppra Depression

I had a horrible experience with Keppra. I was having the same symptoms you are describing. I found myself crying over small things, feeling hopeless, and angry, very very angry all the time. If you have concerns I would talk to your doctor. I have been off the Keppra for about 2 years now, and things are much better. Good luck

 
Reply With Quote
Sponsors Lightbulb
   
Old 12-22-2011, 02:19 PM   #3
Senior Veteran
(male)
 
Positive Cynic's Avatar
 
Join Date: Apr 2010
Location: Palm Harbor, FL
Posts: 760
Positive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB User
Re: Keppra Depression

Hi Brith,
I am so sorry for the struggle you are going through. I also take keppra. I am sorry about your crying spells. All though I have not experienced that with keppra, I did have a stroke in Jan. 2010 and had a spell of uncontrollable crying. I could see I dog on TV and it would make me cry - it was the weirdest thing. But my point is the keppra re-adjusts our brain patterns. Just like my stroke did and I didn't feel like myself so does keppra do the same thing. My seizures are due to a symptom of my stroke. I was just starting to feel better and the seizures started. This keppra makes me feel like I was right after I had a stroke. I am confused and fatigued, but I don't have the paranoia that came from a stroke.

Look my friend I am not saying you had a stroke. I am just saying I understand the crying and from my experience when our brains are altered (and they are by keppra) you never know how the outcome is going to find out. The doctors do not either. They don't walk on water, though some of them think they do. They are trying to tell us things that they do not even experience. So they can give us drugs, but they never took them and they never had a seizure, so how the hell do they know? I'm sorry. I really like my doctors, but after a stroke and now epilepsy and I sit and listen to them tell me I should do this and that? I always want to say back. " You take a day here in my shoes, and then come back and tell me what to do!!! You are clueless buddy." Sorry my friend. I hope that didn't sound mean.

I just think that keppra has good and bad. I haven't had any seizures since taking keppra, but I am also losing my hair out. And I understand that you lost your love for life. I am not really depressed, but I used to really like to laugh and have fun even after my stroke. but since keppra I feel like a zombie. I can literally sit here and look out of a window for 15 or 20 minutes and look at nothing. So I wish you will. I would not be too hard on yourself. I am so sorry this is happening to you at such a young age. But I have found that our weakness become our strength. Don't hold your crying back. just cry it back as all you can and one day it will stop and you will be stronger for it. You also have a wonderful view of life that most of you peers could not even think about. You thoughts are about life and truth and the purpose of it all, while most of your friends are just getting drunk, so you can use your "weakness" to your advantage. You don't have to fit in. Believe me 19 will be gone in a flash. You have a gift the that world needs of your perfect different skills. As hard as this sounds, don't worry about what everybody thinks about you. You already know 100% of what they even thought of. You are perfect like you are. As far as the keppra, I don't know. I know that I have been on other drugs and our bodies get used to it. But if you really can't handle it, ask the doctor to try another drug. There are dozens out there. It is like rolling the dice with drugs and epilespy.
God Bless,
Tim

Last edited by Positive Cynic; 12-23-2011 at 11:14 AM.

 
Reply With Quote
Old 05-31-2012, 02:41 PM   #4
Junior Member
(female)
 
Synchro12's Avatar
 
Join Date: May 2012
Location: Gainesville, Florida USA
Posts: 11
Synchro12 HB User
Thumbs down Re: Keppra Depression

I was on Keppra for a couple years for one reason: an assumption Tegretol is the cause of a low white blood cell count. That did nothing but ruin my life. I not only became more agitated, irritable, and anxious than I was on Tegretol, but also had more seizure triggers and seizures per month. If anyone had met me for the first time during those nightmare years, he or she would think I am a bad person because of how Keppra changed my behavior. My WBC count is always low and stayed there the whole time I was on Keppra, so I quit taking it to get my life back. The only good thing about Keppra is you do not need a blood test for it every six months. The nightmare I survived was not worth it. If Keppra is causing any kind of psychological problem, stop taking it ASAP no matter what it takes. You will be glad you did.
__________________
Andrea

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Keppra side effects Ceres07 Epilepsy 24 03-18-2009 07:09 AM
Can you be on Keppra and Lamitcal at the same time? jenlori71 Epilepsy 4 07-27-2007 03:24 PM
I think Keppra has stolen my husband and ruined my 19 year marriage vwbug Epilepsy 38 07-26-2007 09:06 AM
Keppra Question heather06 Epilepsy 4 04-05-2007 02:57 PM
Opinions re Keppra vs Topamax neurowreck Epilepsy 7 07-13-2006 02:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (6), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), dogmom (2), webartethan (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:37 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!